Alert archive / Montana / Special Weather Statements in 2012
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 6, 2012, 9:47 PM MDT for Pondera County, Montana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 9:47 PM MDT (03:47 UTC)
- Expired
- Aug 6, 2012, 10:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Great Falls, MT
County Pondera County, MT
The radar
The Great Falls radar (KTFX), 108 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4545 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WWUS85 KTFX 070347 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 947 PM MDT MON AUG 6 2012 MTZ044-046-070430- EASTERN PONDERA MT-TOOLE MT- 947 PM MDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PONDERA AND SOUTHERN TOOLE COUNTIES UNTIL 1030 PM MDT... AT 933 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CONRAD...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN PONDERA AND SOUTHERN TOOLE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4854 11213 4839 11137 4809 11172 4823 11227 TIME...MOT...LOC 0345Z 204DEG 8KT 4827 11180 $$ MLV
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:32 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 6, 9:32 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 932 PM MDT MON AUG 6 2012 .UPDATE... CURRENT FORECAST WAS ON TRACK...WITH JUST MINOR ADJUSTMENTS FOR CURRENT TRENDS. EVENING SHOWERS AND THUNDERSTORMS HAVE GENERALLY PUSHED NORTH OF AN AUGUSTA TO LEWISTOWN LINE. THUS POPS HAVE BEEN LOWERED SOUTH OF THAT LINE...AND RAISED A BIT IN THE CONRAD AREA WHERE THE STORMS CURRENTLY AREA. NO SEVERE WEATHER HAS BEEN REPORTED SO FAR THIS EVENING...JUST BRIEF HEAVY RAINFALL...AND SOME WIND GUSTS IN THE 30-40 MPH RANGE FROM WEATHER SPOTTERS. OVERNIGHT LOWS LOOK ON TRACK...WITH JUST A FEW MINOR TWEAKS. THE RED FLAG WARNING HAS BEEN CANCELLED...AS HUMIDITIES HAVE INCREASED AND THE STORMS HAVE PUSHED NORTH OF THE WARNING AREA. THE MAIN FIRE WEATHER CONCERN OVER THE NEXT FEW DAYS WILL BE LOW HUMIDITIES AND HOT TEMPERATURES. SEE BELOW FOR FURTHER DISCUSSION. OTHERWISE...ALL ELSE IS ON TRACK FOR TONIGHT. BRUSDA && .AVIATION... UPDATED 0000Z. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING AS A WEAK UPPER-LEVEL TROUGH LIFTS NORTHWARD INTO NORTH-CENTRAL MONTANA. HAVE KEPT VCTS AT ALL TAF SITES EXCEPT KHVR WITH MOST OF THE ACTIVITY DEVELOPING OVER HIGHER TERRAIN. NEAR STRONGER THUNDERSTORMS...BRIEF MVFR CONDITIONS ARE POSSIBLE OTHERWISE VFR WILL PREVAIL THROUGH THE PERIOD. SOME GUSTY OUTFLOW WINDS UP TO 30KTS ARE ALSO POSSIBLE WITH SHOWERS AND THUNDERSTORMS. AS INSTABILITY WANES WITH SUNSET AND THE TROUGH MOVES OUT OF THE AREA...THUNDERSTORMS WILL DIMINISH AND MAINLY CLEAR SKIES WITH LIGHT WINDS ARE ANTICIPATED THROUGH THE REMAINDER OF THE NIGHT. SOME SHOWERS MAY LINGER THROUGH MIDNIGHT AROUND KHVR SO HAVE KEPT VCSH IN THE CURRENT TAF THROUGH MIDNIGHT. MLV && .FIRE WEATHER... UPDATED 930 PM. IT STILL LOOKS MARGINAL FOR RED FLAG CONDITIONS TUESDAY. MINIMUM RELATIVE HUMIDITIES WILL BE VERY LOW (GENERALLY IN THE 6 TO 12 PERCENT RANGE) BUT SUSTAINED WIND SPEEDS SHOULD NOT GET MUCH MORE THAN 15 MPH. CONFIDENCE IN RED FLAG CONDITIONS FOR TUESDAY IS SLIGHTLY LESS THAN 50 PERCENT WHEREAS FOR THE ISSUANCE OF A WATCH ONE SHOULD EXPECT CONFIDENCE LEVELS ABOVE 50 PERCENT. THE MOST FAVORED AREAS TO SEE THE BREEZY WINDS ARE THE HELENA VALLEY...AND MUCH OF HILL AND BLAINE COUNTIES...FROM ABOUT NOON TIME UNTIL 9 PM. WE WILL CONTINUE TO EVALUATE MODEL UPDATES THROUGH THE NIGHT ON THIS SITUATION. BLANK/BRUSDA && .PREV DISCUSSION... /ISSUED 530 PM MDT MON AUG 6 2012/ TONIGHT THROUGH WEDNESDAY...A WEATHER DISTURBANCE ALOFT WAS MOVING THROUGH SOUTHWEST MONTANA MONDAY AFTERNOON AND WILL CONTINUE MOVING SLOWLY NORTHEAST REACHING NORTH CENTRAL MONTANA LATE MONDAY NIGHT. THE DISTURBANCE SHOULD THEN MOVE EAST OF THE FORECAST AREA BY TUESDAY AFTERNOON. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FEATURE THIS EVENING THEN JUST ISOLATED SHOWERS AND THUNDERSTORMS AHEAD OF THE FEATURE LATE TONIGHT INTO TUESDAY. DRIER AIR WILL MOVE INTO THE AREA IN THE WAKE OF THE DISTURBANCE. MEANWHILE A STRONG UPPER RIDGE WILL DEVELOP OVER IDAHO AND WESTERN MONTANA TUESDAY AFTERNOON BEFORE MOVING INTO CENTRAL MONTANA ON WEDNESDAY. THE RIDGE SHOULD KEEP THE FORECAST AREA DRY THROUGH WEDNESDAY MORNING. FOR WEDNESDAY AFTERNOON THE COMBINATION OF ANOTHER WEAK SURGE OF MONSOONAL MOISTURE AND WEAK INSTABILITY COULD LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS OVER SOUTHWEST MONTANA. STILL EXPECT HOT TEMPERATURES TUESDAY AND WEDNESDAY WITH SOME AREAS APPROACHING RECORD HIGH TEMPERATURES. BLANK WEDNESDAY NIGHT THROUGH MONDAY...THE LARGE SCALE UPPER LEVEL RIDGE CENTERED OVER THE FOUR CORNERS REGION WILL CONTINUE TO DOMINATE THE WEATHER PATTERN THROUGH THE LONG TERM PERIOD. SOUTHWEST FLOW ALOFT WILL SLOWLY YIELD TO A MORE ZONAL PATTERN AS A SHORTWAVE TROUGH MOVES ACROSS NORTHERN CANADA. SOME INSTABILITIES WILL BE PRESENT AS WEAK POCKETS OF MONSOONAL MOISTURE CONTINUES TO MOVE UP THE SPINE OF THE ROCKY MOUNTAINS. WILL CONTINUE TO KEEP POPS SLIGHTLY LOWER THAN CLIMATOLOGICAL AVERAGES...MAINLY DUE TO THE WEAK PRESENCE OF MONSOONAL MOISTURE...WHILE TEMPERATURES REMAIN ABOVE SEASONAL AVERAGES DUE TO THE STRONG RIDGE THAT IS EXPECTED TO REMAIN IN PLACE THROUGH THE BULK OF THE EXTENDED. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 61 96 59 99 / 20 10 0 10 CTB 58 91 54 94 / 30 10 0 0 HLN 61 94 60 96 / 10 10 0 10 BZN 51 93 51 96 / 10 10 0 10 WEY 41 83 41 86 / 10 10 10 10 DLN 55 91 52 92 / 10 10 0 20 HVR 62 95 58 97 / 20 20 0 10 LWT 56 91 55 93 / 20 10 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY FOR FAR NORTHEASTERN FERGUS COUNTY. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 6, 8:51 PM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 851 PM MDT MON AUG 6 2012 MTZ008>015-044>055-071200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 851 PM MDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 9:47 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 947 PM MDT MON AUG 6 2012 MTZ044-046-070430- EASTERN PONDERA MT-TOOLE MT- 947 PM MDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PONDERA AND SOUTHERN TOOLE COUNTIES UNTIL 1030 PM MDT... AT 933 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CONRAD...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN PONDERA AND SOUTHERN TOOLE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4854 11213 4839 11137 4809 11172 4823 11227 TIME...MOT...LOC 0345Z 204DEG 8KT 4827 11180 MLV
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:23 AM MDT | Red Flag Warning | TFX | Blaine, Glacier, Hill, Liberty, Phillips, Pondera and 1 more | 13 hr |
Nearby
Special Weather Statements in Montana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.